MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B5LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the device leaked from the pneumonia throughout the procedure and was dismantled upon completion and removal from the patient's body.No patient consequences.
 
Additional Manufacturer Narrative
(b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: batch # unk.Additional information was requested and the following was obtained: clarifying that there were two trocars of reference b5lt, the ones that failed in the same procedure, one presented leakage of the pneumo and the other was disarmed and there was also leakage of the pneumo.The first trocar is passed to the surgical table and then to the specialist, who positions it on the right side of the patient, the device is immediately inserted, the leakage of co2 is heard through the entrance hole, it proceeds to check the keys of the valves and it is verified that they are closed, it is evident that the leakage is by the entrance hole, until that moment no type of instrumental had been introduced by the trocar.The damage was in the black membrane, causing decreased insufflation, discontent of the specialist and delays in the surgical procedure.The second trocar presents failure during the same surgical procedure, when the specialist is maneuvering through the port of the left flank and without generating any pressure is discarded leaving the cannula in the patient without the housing, attempts to assemble the trocar in cavity, but this maneuver is unsuccessful and there is also a decrease in insufflation." an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/10/2024.Additional information was requested and the following was obtained: "report damaged in surgery by failure of leakage of co2.The trocar was passed to the surgery table, the specialist inserted it into the abdominal wall with the valve closed, the co2 started to leak through the access membrane.It was clarified that no maneuver had been performed before the event; the damage of the second trocar was when the specialist was maneuvering with the instrumental through the ports and the head or casing of the trocar fell apart leaving in the abdominal wall its cannula.It was attempted to assemble the trocar at the moment but it would not stay in place." "¿did any piece break off the device? answer: no.¿if yes: did the part fall into the patient? answer: no.¿was the part retrieved? answer: no.¿or does surgeon believe a piece remains in patient? there is no certainty." this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a trocar endopath xcel bladeless code b5lt, the trocar is shown with its separate components and body fluids.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/12/2024 correction d4.Primary udi number a manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20155780
Report Number3005075853-2024-06605
Device Sequence Number8301640
Product Code GCJ
UDI-Device Identifier10705036001225
UDI-Public(01)10705036001225(17)290131(10)845C44
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB5LT
Device Lot Number845C44
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/13/2024
11/12/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/10/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown